MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS POR FEM PS POR LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS POR FEM PS POR LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS POR FEM PS POR LEFT SZ 3.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: truliant posterior stabilized insert size 3.5/12mm (cat# 02-022-35-3512 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 8 months postop the this (b)(6) y/o female patient¿s initial ltka, a revision was completed on a pressfit porous femur.The surgeon thought the femur looked loose and would have to be revised.The pressfit 3.5 femur porous was removed and replaced with a size 3 condylar constrained femur with a 18 x 80 stem.Placed a size 3/17mm ps insert.There were no surgical delays.The patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of of both an insufficient bond between the femoral component and bone and patient conditions, which led to aseptic (non-infected) femoral loosening.The most probable root cause associated with the reported event of "loosening - femoral" is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
TRULIANT PS POR FEM PS POR LEFT SZ 3.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12329334
Report Number1038671-2021-00390
Device Sequence Number2825703
Product Code JWH
UDI-Device Identifier10885862314796
UDI-Public10885862314796
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS POR FEM PS POR LEFT SZ 3.5
Device Catalogue Number02-020-12-0235
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age54 YR